Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 134, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 11, 2017, 10:06 AM CDT for Champaign County, Vermilion County, Illinois. It was in force for 39 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2017, 10:06 AM CDT (15:06 UTC)
- Expired
- Jul 11, 2017, 10:45 AM CDT
- In force
- 39 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Champaign County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 118 km from the middle of the area, began a volume at 15:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 10:15 AM CDT | TSTM WND DMG | Allerton, IL | POWER POLES BLOWN DOWN ON BUILDINGS IN TOWN. CORRECTION TO TIME OF EVENT. |
| Jul 11, 10:16 AM CDT | TSTM WND DMG | 3 Nw Homer, IL | TREE DAMAGE. |
| Jul 11, 10:16 AM CDT | TSTM WND GST 54 | 3 Nw Homer, IL | |
| Jul 11, 10:20 AM CDT | TSTM WND GST 73 | Fairmount, IL | |
| Jul 11, 10:25 AM CDT | TSTM WND DMG | Allerton, IL | POWER POLES BLOWN DOWN ON BUILDINGS IN TOWN |
| Jul 11, 10:30 AM CDT | TSTM WND DMG | Catlin, IL | TREE FELL ON CAR IN THE 600 BLOCK OF SOUTH PARIS STREET IN TOWN. |
| Jul 11, 10:30 AM CDT | TSTM WND DMG | Georgetown, IL | TREES DOWN ON RTE 1 BLOCKING ROAD INTO GEORGETOWN. |
| Jul 11, 10:30 AM CDT | TSTM WND DMG | Tilton, IL | TREES IN ROADWAY ON RTE 1 AND 14TH ST IN TOWN. |
| Jul 11, 10:37 AM CDT | TSTM WND DMG | Georgetown, IL | TREES SNAPPED OF UPROOTED...TREE BLOWN DOWN ON ILLINOIS ROUTE 1 BLOCKING ROAD IN TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.1 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2430 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.7
The text
As transmitted.
128
WUUS53 KILX 111506
SVRILX
ILC019-183-111545-
/O.NEW.KILX.SV.W.0134.170711T1506Z-170711T1545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
1006 AM CDT TUE JUL 11 2017
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Southern Vermilion County in east central Illinois...
Southeastern Champaign County in east central Illinois...
* Until 1045 AM CDT
* At 1005 AM CDT, a severe thunderstorm was located over Philo, or 7
miles southeast of Champaign, moving east at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated. At 957 am, a wind gust 61 mph was
reported at the Willard Airport in Savoy.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Champaign, Danville, Urbana, Savoy, St. Joseph, Georgetown, Tolono,
Westville, Tilton, Catlin, Oakwood, Philo, Sidney, Homer, Ridge
Farm, Ogden, Fairmount, Sidell, Fithian and Belgium.
This includes Interstate 74 between mile markers 185 and 202, and
between mile markers 211 and 220.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Damaging winds and continuous cloud to ground lightning is occurring
with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3994 8825 4013 8824 4012 8753 3988 8754
TIME...MOT...LOC 1505Z 276DEG 51KT 4003 8817
HAIL...<.75IN
WIND...60MPH
$$
Auten1 follow-up statement
021
WWUS53 KILX 111553
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
1053 AM CDT TUE JUL 11 2017
ILC019-183-111603-
/O.EXP.KILX.SV.W.0134.000000T0000Z-170711T1545Z/
Vermilion-Champaign-
1053 AM CDT TUE JUL 11 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN VERMILION AND
SOUTHEASTERN CHAMPAIGN COUNTIES HAS EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been allowed to expire.
LAT...LON 3994 8825 4013 8824 4012 8753 3988 8754
TIME...MOT...LOC 1553Z 276DEG 51KT 3996 8737
$$
AutenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 6:00 AM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jul 11, 6:00 AM CDT, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 600 AM CDT Tue Jul 11 2017 .SHORT TERM...(Today and tonight) ISSUED AT 330 AM CDT Tue Jul 11 2017 Summer heat wave will continue during mid week along with daily chances of showers and thunderstorms through Thu night (and isolated chances in southeast IL still on Friday). MCS that brought some severe thunderstorms and heavy rains to parts of central IL during late Monday afternoon and Monday evening, has pushed se into central and se parts of IN/OH. Another MCS was over western IA and eastern NE. SW winds were keeping mild temps in the 70s across CWA early this morning with muggy dewpoints in the upper 60s and lower 70s. A series of short waves will ride over top of subtropical mid/upper level high pressure ridge that stretches from the 4 corners eastward into the TN river valley. Very unstable airmass lingers over area through Thu along with some wind shear and will support periodic chances of showers and thunderstorms along with threat of more severe storms. Chances of convection appear greatest this afternoon especially over central and ne CWA then a possible lull in activity after sunset tonight into Wed morning. SPC day1 outlook has marginal risk of severe storms across area this afternoon and early evening. Highs in the upper 80s and lower 90s this afternoon with heat indices peaking in the upper 90s to lower 100s this afternoon similar to what we had yesterday and warmest in sw CWA. Cap in place on Wed, but more convection possible late Wed afternoon and especially Wed night as more short waves approach with highest pops from I-74 north where SPC day2 has slight risk of severe storms and marginal risk rest of CWA except southern 6 counties. Highs in the low to mid 90s Wed with dewpoints in the 70s giving heat indices Wed afternoon peaking from 100-105F and will may need a heat advisory then especially sw CWA. A cold front to shift southward into central IL on Thu and maintains chances of showers and thunderstorms and SPC day3 has marginal risk of severe storms Thu afternoon/evening. Another very warm and humid day Thu with highs in mid 80s nw of IL river and lower 90s in southeast IL. Heat indices will peak in upper 90s and lower 100s from I-55 se Thu afternoon, warmest se of I-70. .LONG TERM...(Wednesday through Monday) ISSUED AT 330 AM CDT Tue Jul 11 2017 The upper level ridge is forecast to retrograde back into the Rockies late this week allowing upper level driving into the Great Lakes and Ohio river valley on Friday and into this weekend. This will push the frontal boundary south of CWA on Friday as it moves into the TN river valley. Have isolated convection south of Charleston/Mattoon on Friday, otherwise a dry forecast this weekend through early next week. Weak 1020 mb surface high pressure settles into the area on Saturday and over the Ohio river valley on Sunday. Seasonable highs in the mid to upper 80s Friday through Sunday then climbing into the upper 80s to around 90F on Monday. Dewpoints generally in the 60s Friday through Monday, except lower 70s on Friday in southeast IL. Extended forecast models showing the 595 dm 500 mb upper level ridge starting to shift back east into the central plains and eventually toward from Monday through Wednesday, and this to bring warmer and more humid wx back to the area. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 555 AM CDT Tue Jul 11 2017 A cluster of thunderstorms ne of CMI at dawn will mainly affect Vermilion county/Danville area early this morning. A band of isolated showers was over central IL along and north of I-72 while thunderstorms were over southeast IA and tracking ESE. The HRRR model tracks this convection to near the IL river by PIA by 14Z/9 am and develops/spreads quickly ESE to near BMI, DEC and CMI around 15Z. Most of this convection should shift north of central IL later today and through tonight. SW winds of 7-12 kts today to become south 5-10 kts tonight by sunset. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...07 LONG TERM...07 AVIATION...07
Hazardous weather outlook, Jul 11, 6:56 AM CDT, 3 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 656 AM CDT Tue Jul 11 2017 ILZ027>031-037-038-043>046-121200- Champaign-De Witt-Knox-Marshall-McLean-Peoria-Piatt-Stark- Tazewell-Vermilion-Woodford- 656 AM CDT Tue Jul 11 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... There is a marginal risk of severe thunderstorms with large hail and damaging winds today and this evening, along with frequent lightning and heavy rains. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Thunderstorm chances will continue Wednesday through Thursday evening. There is a slight risk of severe storms Wednesday north of I-74, with a marginal risk elsewhere on Wednesday. A marginal risk of severe weather will be present on Thursday as well, with hail and damaging winds the primary hazards. Frequent lightning and heavy rains will be possible. High temperatures and humidity from this afternoon through Thursday will result in afternoon heat indices from 95 to 103 degrees, with Wednesday being the hottest day. These temperatures will be very dependent on the evolution of several storm systems that may alter cloud cover in the afternoon hours. Use caution when planning any outdoor activities through mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. ILZ036-040>042-047>057-061>063-121200- Cass-Christian-Clark-Coles-Cumberland-Douglas-Edgar-Fulton-Logan- Macon-Mason-Menard-Morgan-Moultrie-Sangamon-Schuyler-Scott-Shelby- 656 AM CDT Tue Jul 11 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... There is a marginal risk of severe thunderstorms with large hail and damaging winds today and this evening, along with frequent lightning and heavy rains. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Thunderstorm chances will continue Wednesday through Thursday evening. There is a marginal risk of severe storms both days, with hail and gusty winds the primary hazards. Frequent lightning and heavy rains may also occur. High temperatures and humidity from this afternoon through Thursday will result in afternoon heat indices from 95 to 105 degrees, with Wednesday being the hottest day. These temperatures will be very dependent on the evolution of several storm systems that may alter cloud cover in the afternoon hours. Use caution when planning any outdoor activities through mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. ILZ066>068-071>073-121200- Clay-Crawford-Effingham-Jasper-Lawrence-Richland- 656 AM CDT Tue Jul 11 2017 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TODAY AND TONIGHT... There is a marginal risk of severe thunderstorms with large hail and damaging winds this afternoon and this evening, along with frequent lightning and heavy rains. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Thunderstorm chances will continue Wednesday through Thursday evening. There is a marginal risk of severe storms on Wednesday, with hail and gusty winds the primary hazards. Frequent lightning and heavy rains may also occur. High temperatures and humidity from this afternoon through Thursday will result in afternoon heat indices from 98 to 105 degrees, with Wednesday being the hottest day. These temperatures will be very dependent on the evolution of several storm systems that may alter cloud cover in the afternoon hours. Use caution when planning any outdoor activities through mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Shimon
In the hours before
Local storm report, Jul 11, 8:40 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
840 AM CDT TUE JUL 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 N MACKINAW 40.55N 89.36W
07/11/2017 M1.04 INCH TAZEWELL IL CO-OP OBSERVER
&&
JRPLocal storm report, Jul 11, 9:05 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
905 AM CDT TUE JUL 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN MORTON 40.61N 89.47W
07/11/2017 M3.01 INCH TAZEWELL IL NWS EMPLOYEE
&&
JRPLocal storm report, Jul 11, 9:24 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
924 AM CDT TUE JUL 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM TSTM WND DMG LINCOLN 40.15N 89.37W
07/11/2017 LOGAN IL EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES BLOWN DOWN IN THE CITY.
&&
JRPLocal storm report, Jul 11, 9:39 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
939 AM CDT TUE JUL 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM TSTM WND GST LINCOLN 40.15N 89.37W
07/11/2017 M63 MPH LOGAN IL MESONET
REPORTED BY EQUIPMENT AT THE NWS OFFICE
&&
JRPLocal storm report, Jul 11, 9:43 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
943 AM CDT TUE JUL 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 AM TSTM WND GST DECATUR AIRPORT 39.83N 88.87W
07/11/2017 M53 MPH MACON IL ASOS
&&
AUTENLocal storm report, Jul 11, 9:44 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
944 AM CDT TUE JUL 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 AM TSTM WND GST DECATUR AIRPORT 39.83N 88.87W
07/11/2017 M53.00 MPH MACON IL ASOS
CORRECTION TO TIME
&&
AUTENThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:12 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Peoria, Tazewell | 48 min |
| Jul 10, 7:29 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 46 min |
| Jul 10, 7:56 PM CDT | Areal Flood Advisory | ILX | Fulton | 3 hr |
| Jul 10, 7:58 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 32 min |
| Jul 10, 8:02 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Macon, Tazewell | 43 min |
| Jul 10, 8:19 PM CDT | Tornado Warning | ILX | Fulton | 26 min |
| Jul 10, 8:44 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Macon, Moultrie, Piatt | 46 min |
| Jul 10, 8:45 PM CDT | Tornado Warning | ILX | Fulton | 18 min |
| Jul 10, 8:48 PM CDT | Flash Flood Warning | ILX | Fulton | 3 hr |
| Jul 10, 9:50 PM CDT | Special Weather Statement | ILX | Sangamon | 40 min |
| Jul 10, 10:02 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 31 min |
| Jul 10, 10:14 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 46 min |
| Jul 10, 10:41 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 31 min |
| Jul 11, 7:31 AM CDT | Special Weather Statement | ILX | Fulton, Knox, Mason, Peoria, Schuyler, Stark | 74 min |
| Jul 11, 8:16 AM CDT | Special Weather Statement | ILX | Logan, Marshall, Menard, Tazewell, Woodford | 44 min |
| Jul 11, 8:38 AM CDT | Severe Thunderstorm Warning | ILX | Marshall, Woodford | 37 min |
| Jul 11, 8:54 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Macon | 51 min |
| Jul 11, 9:33 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Coles, DeWitt, Douglas, Macon, Moultrie and 1 more | 57 min |
| Jul 11, 10:21 AM CDT | Special Weather Statement | ILX | Edgar | 39 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.